Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 176, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2008, 4:43 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2008, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 29, 2008, 5:30 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 135 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 12:11 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 292044 SVRCLE PAC039-049-292130- /O.NEW.KCLE.SV.W.0176.080629T2043Z-080629T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 443 PM EDT SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA... SOUTHEASTERN ERIE COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 530 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAMBRIDGE SPRINGS...OR ABOUT 15 MILES NORTH OF MEADVILLE...AND MOVING EAST AT 41 MPH. THERE ARE ADDITIONAL STORMS JUST WEST OF MEADVILLE MOVING EAST ALSO CAPABLE OF NICKEL HAIL AND WINDS IN EXCESS OF 60 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION CITY...SPARTANSBURG...TITUSVILLE...CORRY...MEADVILLE...AND CAMBRIDGE SPRINGS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHWEST PENNSYLVANIA. LAT...LON 4162 7961 4160 8041 4180 8028 4199 7961 TIME...MOT...LOC 2043Z 270DEG 35KT 4185 8004 $$ OUDEMAN
1 follow-up statement
000 WWUS51 KCLE 292124 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 524 PM EDT SUN JUN 29 2008 PAC039-049-292134- /O.EXP.KCLE.SV.W.0176.000000T0000Z-080629T2130Z/ CRAWFORD PA-ERIE PA- 524 PM EDT SUN JUN 29 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND NORTHERN CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRES AT 530 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHWEST PENNSYLVANIA. LAT...LON 4162 7961 4160 8041 4180 8028 4199 7961 TIME...MOT...LOC 2124Z 270DEG 35KT 4185 7950 $$ FITZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:33 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 29, 3:33 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT SUN JUN 29 2008 .SYNOPSIS... A COLD FRONT OVER EASTERN OHIO WILL MOVE TO THE EAST COAST OVERNIGHT. SEVERAL TROUGHS OF LOW PRESSURE WILL ROTATE ACROSS THE EASTERN GREAT LAKES TONIGHT AND MONDAY. HIGH PRESSURE WILL BUILD OVER THE LOCAL AREA FROM THE SOUTH ON TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... HOPING TO LET THE SEVERE THUNDERSTORM WATCH GO WITH THE NEW FORECAST PACKAGE. WILL KEEP AN EYE ON THE RADAR AND COLD FRONTAL POSITION. HOPEFULLY THE STRONGEST CONVECTION WILL BE EAST OF THE AREA THE NEXT COUPLE OF HOURS. FURTHER WEST...SCATTERED SHOWERS CONTINUE AS A COLD UPPER TROUGH APPROACHES OVERHEAD. MOST OF THIS IS DIURNALLY DRIVEN AND SHOULD DISSIPATE AFTER SUNSET. HOWEVER...ANOTHER PIECE OF ENERGY AND EVEN COLDER TEMPS ALOFT WILL MOVE OVERHEAD AFTER MIDNIGHT. THUS WE COULD SEE A RENEWAL OF SHOWER ACTIVITY BY MORNING. WILL START OUT EASTERN AREAS WILL LIKELY WORDING EARLY AND SCATTERED ELSEWHERE. AFTER SUNSET ALL AREAS WILL GET SMALL CHANCE POPS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/... MORE OF THE SAME FOR MONDAY AS A VERY COLD UPPER TROUGH MOVES OVERHEAD. GFS TAKES 850 MB TEMPS TO AROUND PLUS 6 DURING THE AFTERNOON. INSTABILITY SHOWERS A GOOD BET AND THERE EVEN COULD BE A FEW RUMBLES OF THUNDER IN THE EAST. WILL GO WITH HIGH CHANCE POPS W TO LIKELY WORDING EAST FOR THE DAYTIME HOURS. TROUGH AXIS SHOULD QUICKLY MOVE OFF TO THE EAST MONDAY NIGHT AND WILL QUICKLY END PRECIP MENTION FROM WEST TO EAST AS DRIER AIR WORKS IN. TEMPS BOTH MONDAY AND TUESDAY WILL BE RATHER COOL WITH TRADITIONAL COOL SPOTS APPROACHING 50 FOR LOWS TUESDAY MORNING. HIGH PRESSURE WILL BUILD IN DURING THE DAY TUESDAY WITH THE SURFACE RIDGE SLIDING TO THE EAST OF THE AREA ON WEDNESDAY. THIS SHOULD ALLOW FOR AN INCREASE IN HIGH CLOUDINESS AND TEMPERATURES FOR WEDNESDAY. HIGHS WEDNESDAY SHOULD GET CLOSE TO SEASONABLE VALUES. NEXT STRONG FRONT SYSTEM WILL BEGIN TO APPROACH FROM THE NW LATE WEDNESDAY NIGHT. WILL PUT CHANCE WORDING IN ALL AREAS BY DAYBREAK THURSDAY. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THE LONG TERM BEGINS ON THURSDAY WITH A COLD FRONT PASSAGE AROUND DAWN. FRIDAY THROUGH SUNDAY HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THE FRONT. WILL HAVE SHOWERS AND THUNDERSTORMS ACROSS THE AREA THURSDAY WITH THE FRONT. FRIDAY AND SATURDAY WILL KEEP DRY WITH A SURFACE HIGH IN PLACE ALTHOUGH IN THE GRAPHICS WILL HAVE A SLIGHT CHANCE FOR THUNDER. SUNDAY GFS INDICATING SOME MOISTURE TRYS TO BUBBLE BACK UP FROM THE SOUTH SO WILL HAVE A CHANCE OF THUNDER IN FOR SUNDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN VICINITY OF THE COLD FRONT ACROSS THE EASTERN QUARTER OF THE AREA AFFECTING KERI AND KYNG PRIMARILY WITH STORMS LIKELY CONTAINING HAIL. ELSEWHERE COLD AIR ALOFT MOVING IN FROM THE NORTHWEST HAS DESTABILIZED THE AIRMASS ACROSS THE CENTRAL AND WESTERN COUNTIES. EXPECT NUMEROUS SHOWERS WITH A CHANCE OF THUNDER THROUGH THE HEAT OF THE DAY WITH CLOUDS AND SHOWERS LIKELY DISIPATING WITH DIURNAL TRENDS. OVERNIGHT ANOTHER SHOT OF MOISTURE AND ENERGY WILL BRING IN MORE CLOUDS AND POSSIBLY SHOWERS AS WELL ALTHOUGH FOR NOW WILL KEEP CONDS VFR. .OUTLOOK...UPPER LOW/TROUGH ALOFT WILL BE OVERHEAD MONDAY AND EXPECT DIURNAL CLOUDS AND SHOWERS/TSTORMS TO DEVELOP DURING THE DAYTIME HEATING. VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS OVER THE REGION TUESDAY AND WEDNESDAY. NEXT COLD FRONT WITH THE CHANCE OF SHOWERS/STORMS EXPECTED LATER WED NIGHT/THUR. && .MARINE... CLOSED UPPER LOW OVER SERN ONTARIO THIS AFTERNOON WITH A RIDGE IN THE ROCKIES. SURFACE FEATURES NEARLY COLOCATED. TROUGH OF LOW PRESSURE AT THE SURFACE EXTENDS SOUTHWEST FROM THE LOW ACROSS THE CENTRAL LAKES. THIS TROUGH WILL COPNTINUE TO MOVE SOUTHEAST AND CROSS LAKE ERIE TONIGHT. EXPECT SOUTHWEST WINDS AHEAD OF THE BOUNDARY TO TURN MORE WNWLY IN ITS WAKE LATE TONIGHT OR EARLY MONDAY. THIS NORTHWEST FLOW SHOULD INCREASE WAVES MONDAY ESPECIALLY ALONG THE NEARSHORE. FOR NOW WILL KEEP WAVES UNDER SMALL CRAFT CRITERIA BUT MAY BE REQUIRED IF WINDS ARE A BIT STRONGER THAN FORECAST. TUESDAY EXPECT WSWLY WINDS TO RETURN AS HIGH PRESSURE BUILDS IN TO OUR SOUTH AND ANOTHER AREA OF LOW PRESSURE MOVES ACROSS EASTERN CANADA. WINDS WILL INCREASE A BIT ON WEDNESDAY AS THE LOW STRENGTHENS AND MOVES EAST TYHROUGH QUEBEC. AN ASSOCIATED FRONT WILL EXTEND SOUTHWEST FROM THE LOW ACROSS THE CENTRAL LAKES ON WEDNESDAY NIGHT. THIS FRONT WILL MOVE ACROSS LAKE ERIE TOWARDS DAWN THURSDAY. EXPECT SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT. POST COLD FRONT EXPECT BUIILDING HIGH PRESSURE AND DECREASING NORTH TO NORTHWEST WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KUBINA SHORT TERM...KUBINA LONG TERM...TK AVIATION...TK MARINE...TK
Hazardous weather outlook, Jun 29, 3:10 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 310 PM EDT SUN JUN 29 2008 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- 301915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE- 310 PM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-PAZ001>003-301915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 310 PM EDT SUN JUN 29 2008 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 29, 12:58 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1258 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL EDINBORO 41.87N 80.12W
06/29/2008 E0.88 INCH ERIE PA TRAINED SPOTTER
1212 PM HAIL 1 N CONNEAUTVILLE 41.77N 80.37W
06/29/2008 E1.00 INCH CRAWFORD PA PUBLIC
1248 PM HAIL WATTSBURG 42.00N 79.81W
06/29/2008 E0.88 INCH ERIE PA PUBLIC
&&
KINGLocal storm report, Jun 29, 3:28 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 4 W KINSMAN 41.45N 80.68W
06/29/2008 TRUMBULL OH LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN IN GUSTAVUS TOWNSHIP.
&&
KUBINAThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:50 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 25 min |
| Jun 29, 12:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 59 min |
| Jun 29, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
| Jun 29, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 42 min |
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.